Alert archive / California / Wind Advisories in 2006

Wind Advisory 15, NWS San Francisco Bay Area, CA

December 2, 2006

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 2, 2006, 2:58 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 2, 2006, 2:58 PM PST (22:58 UTC)
Expired
Dec 3, 2006, 9:17 AM PST
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 022258
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
258 PM PST SAT DEC 2 2006

.A STRONG SURFACE HIGH PRESSURE RIDGE OVER NEVADA HAS RESULTED IN
AN INCREASING OFFSHORE PRESSURE GRADIENT ACROSS THE BAY AREA. GUSTY
NORTHEAST WINDS WILL CONTINUE TO AFFECT THE EAST BAY HILLS AND
DIABLO RANGE TONIGHT THROUGH SUNDAY MORNING.

CAZ511-030700-
/O.NEW.KMTR.WI.Y.0015.061202T2300Z-061203T2000Z/
EAST BAY HILLS AND DIABLO RANGE-
258 PM PST SAT DEC 2 2006

...WIND ADVISORY IN EFFECT UNTIL 12 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY FOR THE EAST BAY HILLS AND THE DIABLO RANGE...WHICH IS IN
EFFECT UNTIL 12 PM PST SUNDAY.

NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS AROUND 50 MPH CONTINUE ACROSS
THE EAST BAY HILLS AND DIABLO RANGE TONIGHT THROUGH SUNDAY
MORNING. SOME LOCATIONS MAY EXPERIENCE A BRIEF LULL IN THE WINDS
LATE THIS AFTERNOON...BUT WINDS WILL INCREASE IN THESE AREAS AGAIN
LATER IN THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS76 KMTR 030508
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
908 PM PST SAT DEC 2 2006

.A STRONG SURFACE HIGH PRESSURE RIDGE OVER NEVADA HAS RESULTED IN
AN INCREASING OFFSHORE PRESSURE GRADIENT ACROSS THE SAN FRANCISCO
BAY AREA. GUSTY NORTHEAST WINDS WILL CONTINUE TO AFFECT THE EAST
BAY HILLS TONIGHT THROUGH SUNDAY MORNING.

CAZ511-032000-
/O.CON.KMTR.WI.Y.0015.000000T0000Z-061203T2000Z/
EAST BAY HILLS AND DIABLO RANGE-
908 PM PST SAT DEC 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY
FOR THE EAST BAY HILLS...

ON SATURDAY EVENING NORTHEAST WINDS OF 30 MPH WITH GUSTS TO
NEARLY 50 MPH WERE REPORTED IN THE EAST BAY HILLS BETWEEN 1000 AND
2000 FEET. GUSTS AS HIGH AS 50 MPH ARE LIKELY AT TIMES THROUGH
SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN LEAD TO LOCAL POWER OUTAGES WHEN TREES LIMBS FALL
ONTO POWER LINES.

$$

DYKEMA
000 
WWUS76 KMTR 031717
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
917 AM PST SUN DEC 3 2006

CAZ511-031830-
/O.CAN.KMTR.WI.Y.0015.000000T0000Z-061203T2000Z/
EAST BAY HILLS AND DIABLO RANGE-
917 AM PST SUN DEC 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY FOR THE EAST BAY HILLS AND DIABLO RANGE.

EAST TO NORTHEAST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA
IN THE EAST BAY HILLS AND DIABLO RANGE AT THIS TIME. THESE WINDS WILL
CONTINUE TO DIMINISH THROUGH THE MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 10:15 AM PST, 4 hours 43 minutes earlier.

Area forecast discussion, Dec 2, 10:15 AM PST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1015 AM PST SAT DEC 2 2006

UPDATED AVIATION

.DISCUSSION...STRONG HIGH PRESSURE AT THE SURFACE CENTERED OVER THE
GREAT BASIN WILL CONTINUE TO BRING OFFSHORE WIND PATTERNS TO THE
AREA THROUGH SUNDAY. GUSTY WINDS HAVE DEVELOPED OVER THE EAST BAY
HILLS WITH SEVERAL LOCATIONS IN THE OAKLAND HILLS GUSTING FROM 40
TO 50 MPH THIS MORNING. ANALYSIS SHOWS GOOD UPPER LEVEL SUPPORT FROM
850 THROUGH 700 MB WITH NORTHEAST WIND 20+ KTS HELPING TO BOOST
SPEEDS IN THE UPPER ELEVATIONS. THE WIND ADVISORY CURRENTLY IN
EFFECT COVERS THIS SITUATION THROUGH THIS MORNING AND EXPECTING THAT
WINDS WILL DECREASE ENOUGH AROUND MIDDAY TO BELOW ADVISORY CRITERIA
LEVELS. STRONG OFFSHORE GRADIENT DEVELOPS AGAIN TONIGHT WITH
FORECAST 18 MB WMC-SFO BY GFS...SIMILAR TO THIS MORNING. UPPER LEVEL
SUPPORT WILL BE LACKING TONIGHT AS WINDS GO TO CALM ABOVE 850 MB...SO
EXPECTING BREEZY EAST WINDS TO DEVELOP AGAIN TONIGHT BUT REMAINING
SLIGHTLY BELOW ADVISORY CRITERIA.

OFFSHORE FLOW AND DRY AIRMASS WILL RESULT IN WARM DAYTIME
TEMPERATURES ALL THE WAY TO THE COAST TODAY AND SUNDAY WITH SUNNY
SKIES AND LIGHT WINDS. TEMPERATURES WILL BE RUNNING SEVERAL DEGREES
ABOVE NORMAL INTO EARLY NEXT WEEK AS HIGH PRESSURE REMAINS OVER THE
INTERIOR WEST.

&&

.AVIATION...VFR CONDITIONS EXPECTED ALL DAY. NORTHEAST WINDS WERE
GUSTY THIS MORNING AT OAK IN ASSOCIATION WITH DOWNSLOPE DRAINAGE
WINDS WHICH COULD HAPPEN AGAIN SUNDAY MORNING AROUND 14-16Z.
OTHERWISE...WINDS IN GENERAL SHOULD BE LIGHT OFFSHORE BECOMING MORE
NORTHERLY IN THE AFTERNOON AND RETURNING TO AN EASTERLY DIRECTION
LATER THIS EVENING. EXPECT STS TO BE AFFECTED BY LOW VIS AGAIN ON
SUNDAY MORNING BETWEEN 12-16Z DUE TO GROUND FOG.

&&

.MTR...WIND ADVISORY FOR EAST BAY HILLS ABOVE 1000 FEET MSL UNTIL
NOON TODAY.

PUBLIC FORECAST: BRENCHLEY
AVIATION/MARINE: BINGAMAN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 6:43 AM PSTWind AdvisoryMTRAlameda, Contra Costa5 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.